can't do anything if he don't have the dose for that day. He says they make him better and he afraid not to have one. Also, when he doesn't have one to take that his stomach hurts and he feels like he will vomit but nothing comes out. Is this a side effect? Or, something else?
My 12 y.o. son takes Vyvanse 40 mg. Can it make him feel like he can't go to school or feel like he?
- 10 May 2012 by wendy739
- 10 May 2012
Added 10 May 2012:
One more thing....If the Dr.s office is late on getting the script ready & he doesn't have a pill for school, he complains about his stomach and wants to stay home from school that day. I'm confused.......
Yes, going without the medication may make him feel "off" or bad but I think more than one thing may be going on here. He may be very convinced, psychologically, that he cant perform without the medication. My son felt so much better because he wasnt in trouble all the time and since he could control himself better, he had more friends. He wanted and needed his medicine. He didnt like being shunned for his behavior. Your son is probably feeling some withdrawal effects too. These medications can be habit forming. That is why they are controlled medications. Once a child is ready to go off the medication, if that time comes, they need to be withdrawn slowly. Some kids stop them easier than other kids. So I do believe that he feels sick without his meds and he may feel tired, achey and ill without and probably does not feel like dealing with school. You, as the parent, need to make sure that he doesnt have to face a day without medications. Watch his fill and when he gets down to the last couple of weeks, or last week, start calling the Dr for a refill so that you get your refill before he runs out. Another idea that some Drs are willing to do is to write several months prescriptions at once and they date them for the date they are written but write on the script "Do not fill until --- ". This way, if you only see his Dr every 3 months, he can give three months medication or you can have them write a 90 day supply-which is often less expensive way to go with many insurances these days. Be sure that you schedule appt before he runs out of medication so that it never comes a time when he is out. It takes a bit of planning and awareness on your part but it can be done.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 21 Jun 2013 • 2 answers
Updated 19 Dec 2012 • 3 answers
Updated 28 Feb 2014 • 1 answer
Updated 19 Nov 2014 • 1 answer
Day 5 vyvanse 40mg. It takes about 3-4 hours for me to feel it working, I think. What should I feel?
Updated 10 Jan 2016 • 1 answer